Connect with others who understand.

sign up log in
About MyChronicPainTeam
Real members of MyChronicPainTeam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Diarrhea From Neuropathy Or Pain

Diarrhea From Neuropathy Or Pain

Does anyone else seem to get diarrhea when neuropathy or pain levels are high. This happens to me several times a week. Food is not related..some days I eat whatever I want and I am fine( I do have a problem digesting fats but some days I seem to tolerate them better) I am looking for all sorts of triggers and there is no pattern..any thoughts?

A MyChronicPainTeam Member said:

Sorry Micki. I have it, too. I was a masters degreed Nurses from AtlantI have to agree with the person who replied that it has to do with the stress & anxiety that accompanies pain. If mine is particularly bad, I start taking Metamucil with LOT's of water. Metamucil is a bowel 'regulator'. For constipation, it pull fluid into the colon. For diarrhea, it acts like a sponge to add bulk to the extra fluid. But, if your pain is so out of control that you're having lot's of anxiety, you may want to talk with your doctor about changing your meds. I prefer going with the 'less is more' folks. I hate my opiates and refuse to take more than my minimal dosage. But, the anxiety / pain / depression relationship is very real. Think of something for anxiety, depression, better sleep without resorting to narcotics. The DEA is coming down hard on opiates, in the first place; but, if you are already on a big dose of opiates, if will be tough to control your pain in surgical or critical situations. The sleep med doesn't have to be addictive, either. I take Trazodone and Pamelor at night, both older antidepressants that weren't good for depression, but did induce sleep and slow down the pain neurologic transmission. I have Clonazepam (Klonopin) for acute anxiety, but take my Lexapro daily. Be careful with Klonopin or Xanax in that they are both addictive benzodiazepenes and can cause seizures if stopped abruptly. Then, what are you doing for relaxation? Artwork, meditation, music? In all you do, think BALANCE & HEALTH. Bless You! Perry

posted almost 5 years ago
A MyChronicPainTeam Member said:

@ Micki I have neuropathy, sciatica, failed surgeries, etc. and I know that when our pain is high,our stress goes high due to that. As a result it throws off our intestinal system and WOW. I get the very same thing.

posted almost 5 years ago
A MyChronicPainTeam Member said:

@A MyChronicPainTeam Member, Have you ever had any problems like diarrhea when you were not in pain? I only ask because I have Chvron' s Disease and it like the pain, I have flares. I also ask because it seems when my pain is high my Chrons is very bad. Just a thought I would share. Hoping you are doing much better. Hugs. Sherry

posted almost 5 years ago
A MyChronicPainTeam Member said:

I have IBS and have this problem and also have Peripheral Neuropathy but they are two different diseases but I suffer some days with IBS as well.

posted almost 5 years ago
A MyChronicPainTeam Member said:

@A MyChronicPainTeam Member
My daughter has Crohns but they say I do not. I do have irritable bowel and also a pancreatic insufficiency but I could pretty much control that if I watch what I eat. This is getting worse and different. I have had fibro for over 30 years( diagnosed in 1993 but had it before that). This is related to the neuropathy I think.. when the vibrating feelings in my intestines start that sometimes sets it off. It is that all of these things are becoming difficult to manage.

posted almost 5 years ago
Already a Member? Log in